It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-16-2002, 09:04 PM   #1
Inactive
 
Join Date: Jun 2002
Posts: 48
jamie888 HB User
Post depakote

my dr. just started me on depakote for anxiety and photo sensitive seizures..

i'm only on the sprinkles 125 mgs for now..
at what dose does weight gain start?

any idea???

------------------
jamiejen

 
Old 06-16-2002, 10:48 PM   #2
Junior Member
 
Join Date: May 2002
Location: !*The Sooner State*!
Posts: 19
Kimberly04 HB User
Arrow

Jamie-
I'm on Lamictal, but my brother is on Depakote. He hasn't gained any weight and he has been on it for 6 years.

------------------
~*Luvya*Kimberly*~
__________________
~*Luvya*Kimberly*~

 
Sponsors Lightbulb
   
Old 06-17-2002, 05:39 AM   #3
Inactive
 
Join Date: Jun 2002
Posts: 48
jamie888 HB User
Post

whew! that really makes me happy!
i wonder if more women then men gain weight
from this...

that is my greatest fear as i've already gained
alot of weight from being hypothyroid and
menopausal..

i dont need anymore help from other resources!
so i've lost about four pounds this last month
dont want to gain it back, let alone triple it!

thank you for the reply!


 
Old 06-17-2002, 06:17 AM   #4
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

I don't mean to change the subject here but does anyone know what all the side effects for lamictal and depekote are?
__________________
Koko

 
Old 06-17-2002, 06:53 AM   #5
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Thanks hon,

I don't really want to come off my mysoline but want something that may help reduce the seizures a little ie the petit mals. I think I would have a little better quality of life if I just tried something new at a small dosage to keep the seizure triggers down.

hugs
koko

don't thinkI would try depakote again LOL but maybe there is something else?



[This message has been edited by Kokopelli (edited 06-17-2002).]
__________________
Koko

 
Old 06-17-2002, 07:29 AM   #6
Inactive
 
Join Date: Jun 2002
Posts: 48
jamie888 HB User
Post

i'm not too familiar with what new is out there.
the things i've used in the past was dilantin, phenobarbital and tegretol.

reasons i've quit these is from moving from one state to another and or a pregnancy in the past..

after a while i just quit cause my seizures are photo induced only and as long as i can avoid strobe light effects i dont really need anything.

the reason i am trying the depakote is mainly for anxiety..

i didnt know at first that it was also a seizure med, but once i found out i was actually kind of relieved as it is very hard to live a normal life in fear of the sun filtering through the trees or anything that can give a strobe light effect.

i just dont want a false sense of security either.
i'm probably going to regret asking this but why would you not want to try depakote again?

did you have a bad experience with it? if so at what dose?

i've read that a lot of the side effects are dose related and that is why i'm starting out with such small doses..

it may take a while to get where i need to be but it is better to at least get there even if in small increments then not at all.

sorry for what you are going through, i hope things get better and you find something that helps you..

 
Old 06-17-2002, 08:15 AM   #7
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Question

Has anybody ever gained weight using Tegretol? Just curious as I don't want to gain any weight before my wedding!

Take care everybody!!

http://www.healthboards.com/ubb/heart.gif Nic

 
Old 06-17-2002, 09:57 AM   #8
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Jamie,

The reason I stopped the depakote were major tinggling and anxiety.. I never gained weight on it though or lost .. I did from teg when I ended up with a plastic anemia (which is cancer).. I lost alot of weight and was not able to gain it back....
__________________
Koko

 
Old 06-17-2002, 10:29 AM   #9
Inactive
 
Join Date: Jun 2002
Posts: 48
jamie888 HB User
Post

kokopelli,
you say you had anxiety when you took depakote?
that is weird cause it is suppose to be used also
for panic attacks, and my dr. gave it to me initially
for anxiety..

how long were you on it and at what dose?
maybe you didnt stay on it long enough for
the symptoms to go away?


 
Old 06-17-2002, 03:51 PM   #10
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Jamie,

Yes that is very true infact my brother David is on depakote for anxiety.. with me it worked totally opposite of that. There was another girl in anaheim who was under the care of dr and she had GREAT results with it. I am just wondering if maybe a small small
dose would help or hender in my case?
__________________
Koko

 
Old 06-18-2002, 06:35 PM   #11
Inactive
 
Join Date: Jun 2002
Posts: 48
jamie888 HB User
Post

koko what dose were you on before when you had the tingling and anxiety?

maybe it was too high of a dose?

so far like it, tho i have used it only two nights in a row now..

just knowing that something is getting into my system however slow it is gives me a little breathing room to feel relaxed again and not fear so much the seizure aspects of life..

what does your dr. say about adding something else in, you should not have to live with that and that worry about it as well..

to me the worry is worse then the actual seizures, tho both to me are scarier then doo-doo and i dont want either.

what dose is your brother on of depakote? how long and has he had any weight gain or hair loss?

keep hanging in there until you find something!!!
dont give up!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Depakote for Bipolar II ? windimeria2000 Bipolar Disorder 15 09-28-2012 08:07 AM
Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 06:49 PM
geodon versus depakote nitsie Bipolar Disorder 2 10-23-2007 05:21 PM
Depakote and hair loss? Runningbunny Hair Loss / Alopecia 2 07-10-2006 06:26 AM
Started my medication "Depakote ER" today!! Had some Questions??? jessiojess Bipolar Disorder 8 06-30-2006 10:24 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:46 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!